Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Duals and topological center of a class of matrix algebras with applications


Author: G. H. Esslamzadeh
Journal: Proc. Amer. Math. Soc. 128 (2000), 3493-3503
MSC (2000): Primary 43A20, 46H05
DOI: https://doi.org/10.1090/S0002-9939-00-05521-0
Published electronically: May 18, 2000
MathSciNet review: 1694860
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize the topological center of a class of matrix algebras, which are called $\ell ^{1}$-Munn algebras. This involves a characterization of Arens regular semigroup algebras for a large class of semigroups, which is an extension of Young's Theorem for semigroups. We show by some counter examples that only up to a certain extent Young's Theorem can be generalized.


References [Enhancements On Off] (What's this?)

  • 1. R. Arens, Operations induced in function classes, Monatsh Math. 55 (1951), 1-19. MR 13:372b
  • 2. F. F. Bonsall and J. Duncan, Complete normed algebras, Springer Verlag, Berlin, 1973. MR 54:11013
  • 3. P. Civin and B. Yood, The second conjugate space of a Banach algebra, Pacific J. Math. 11 (1961), 847-870. MR 26:622
  • 4. A. H. Clifford and J. B. Preston, The algebraic theory of semigroups I, Amer. Math. Soc. Surveys 7, 1961. MR 24:A2627
  • 5. G. H. Esslamzadeh, Banach algebra structure and amenability of a class of matrix algebras with applications, Ph.D. Thesis, University of Alberta, 1998.
  • 6. G. H. Esslamzadeh, Banach algebra structure and amenability of a class of matrix algebras with applications, J. Funct. Anal. 161 (1999), 364-383. CMP 99:09
  • 7. G. H. Esslamzadeh, Representation theory and positive functionals of involutive $\ell ^1$ Munn algebras, in preparation.
  • 8. F. Ghahramani and A.T. M. Lau, Isometric isomorphisms between the second conjugate algebras of group algebras, Bull. London Math. Soc. (4)20 (1988), 342-344. MR 89e:43008
  • 9. F. Ghahramani, A.T. M. Lau and V. Losert, Isometric isomorphisms between Banach algebras related to locally compact groups, Trans. Amer. Math. Soc. 321 (1990), 273-283. MR 90m:43010
  • 10. E. Hewitt and K. A. Ross, Abstract harmonic analysis I, Springer-Verlag, Berlin, 1987. MR 28:158
  • 11. J. M. Howie, An introduction to semigroup theory, Academic Press, London, 1976. MR 57:6235
  • 12. N. Isik, J. Pym and A. Ulger, The second dual of the group algebra of a compact group, J. London Math. Soc. (2)35 (1987), 135-148. MR 88f:43012
  • 13. A. T. M. Lau, The second conjugate algebra of the Fourier algebra of a locally compact group, Trans. Amer. Math. Soc. 267 (1981), 53-63. MR 83e:43009
  • 14. A. T. M. Lau and V. Losert, On the second conjugate algebra of the group algebra of a locally compact group, J. London Math. Soc. 37 (1988), 464-470. MR 89e:43007
  • 15. A. T. M. Lau and A. Ulger, Topological centers of certain dual algebras, Trans. Amer. Math. Soc. (3)348 (1996), 1191-1212. MR 96h:43003
  • 16. W. D. Munn, On semigroup algebras, Proc. Cambridge Phil. Soc. 51 (1955), 1-15. MR 16:561c
  • 17. T. Palmer, Banach algebras and the general theory of *-algebras, Vol. I, Cambridge University Press, 1994. MR 95c:46002
  • 18. W. Rudin, Functional Analysis, Tata McGraw Hill, New Delhi, 1989.
  • 19. N. J. Young, The irregularity of multiplication in group algebras, Quart. J. Math. Oxford (2)24 (1973), 59-62. MR 47:9290

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 43A20, 46H05

Retrieve articles in all journals with MSC (2000): 43A20, 46H05


Additional Information

G. H. Esslamzadeh
Affiliation: Faculty of Mathematics and Computer Science, Tehran Polytechnic University, 424 Hafez Avenue, 15914 Tehran, Iran
Email: hesslam@cic.aku.ac.ir

DOI: https://doi.org/10.1090/S0002-9939-00-05521-0
Received by editor(s): January 22, 1999
Published electronically: May 18, 2000
Additional Notes: This work was supported by a scholarship from MCHE, Iran, and also partially by the Department of Mathematical Sciences, University of Alberta. The author thanks both of these agencies for their kind support.
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society